MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 12IN 6-0 D/A RD-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 12IN 6-0 D/A RD-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J446G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent an unknown surgery on an unknown date and a suture was used.During surgery, the suture was detached from the needle during use.Further details are not provided.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint:# (b)(4).Additional information has been requested and received.Attempts have been made to obtain the device, not received to date.If further details are received at a later date a supplemental medwatch will be sent.Was the needle removed from the patient? no further information is available.Was the procedure completed successfully? no further information is available.Lot number? no further information is available.Procedure name and date? no further information is available.Event date? no further information is available.Device return status? we regularly contact with sales rep about the device returning.No further information will be provided.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 7/25/2022.H6 component code: g07002 no device problem found h3 investigational summary: one paper lid product code j446, a needle-suture piece, a suture piece and detached needle were returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Upon visual inspection to the returned sample, the closure channel of the detached needle was noted to be as expected.The barrel hole of the needles was examined under 20x magnification, and no suture remnant was noted and slightly marks were noted on the body of the needles.The suture piece was examined, and the insertion end was observed to be as expected.The force used to detach needle from the suture could not be determined.The manufacturing records couldn't be reviewed as the lot number is unknown.No conclusion could be reached as to what caused the reported complaint.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 12IN 6-0 D/A RD-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14757839
Report Number2210968-2022-04720
Device Sequence Number1348398
Product Code GAM
UDI-Device Identifier10705031039971
UDI-Public10705031039971
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJ446G
Device Catalogue NumberJ446G
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown